Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Diagnosed with typhoid and have blurred vision. Started gaining weight after medication. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
My son had high fever diagnosed Typhoid and then had blurred vision after 5 days of typhoid getting over was admitted in hospital put on presidione 1000 mg for 5 days got all tests done for tb, sarcodiosis, heptitis, hla b5 for behchets , mri brain all negative and ok now is taking omnacortil tapering down now to 10 mg started with 100 mg 2 months ago because of uveitis how long will it take the side effects like weight ( gained 12 kgs in 2 months) to diminish and mostly hes put on weight on his face and chest, shoulders
Posted Thu, 8 Nov 2012 in Brain and Spine
Answered by Dr. Piyush Ostwal 10 hours later

Thanks for the query.

Weight gain and the fat deposition over the face and trunk is a well known side effect of steroids. After completion of the course of steroids it may take around 6-12 months to get back to the previous shape.

It is important that during that period certain dietary modifications be done; most importantly decrease in the intake of foods containing fats (oils) and high carbohydrates (sugars).
Also recommended will be a schedule of regular exercise for 30 minutes daily like brisk walking, treadmill, etc.

Hope this answers your query. If you have more queries, I will be happy to answer.

Good luck...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor